Alert archive / Georgia / Frost Advisories in 2016
Frost Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 20, 2016, 9:23 PM EST. It took effect at Nov 21, 2016, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 9:23 PM EST (02:23 UTC)
- In effect from
- Nov 21, 2016, 12:00 AM EST
- Expired
- Nov 21, 2016, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
388 WWUS72 KCHS 210223 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 923 PM EST SUN NOV 20 2016 GAZ118-140-211030- /O.EXA.KCHS.FZ.W.0001.161121T0800Z-161121T1300Z/ INLAND CHATHAM-INLAND MCINTOSH- INCLUDING THE CITIES OF GARDEN CITY, POOLER, SAVANNAH, AND TOWNSEND 923 PM EST SUN NOV 20 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * TEMPERATURES...LOWER 30S. * TIMING...FROM 4 TO 8 AM MONDAY. FREEZING TEMPERATURES WILL OCCUR FOR AS MUCH AS 2 TO 4 HOURS OVERNIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. * LOCATIONS...AREAS NEAR AND WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$ GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-211030- /O.CON.KCHS.FZ.W.0001.161121T0800Z-161121T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF MILLEN, SYLVANIA, METTER, STATESBORO, RINCON, SPRINGFIELD, REIDSVILLE, CLAXTON, PEMBROKE, RICHMOND HILL, LUDOWICI, HINESVILLE, FORT STEWART, ALLENDALE, HAMPTON, YEMASSEE, WALTERBORO, SAINT GEORGE, SUMMERVILLE, GOOSE CREEK, MONCKS CORNER, AND RIDGELAND 923 PM EST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... * TEMPERATURES...29 TO 32 DEGREES. * TIMING...FROM 2 TO 8 AM MONDAY. FREEZING TEMPERATURES WILL OCCUR FOR AS MUCH AS 3 TO 5 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. * LOCATIONS...INLAND COUNTIES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$ GAZ117-119-139-141-SCZ048>052-211030- /O.NEW.KCHS.FR.Y.0002.161121T0500Z-161121T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF WILMINGTON ISLAND, TYBEE ISLAND, DARIEN, BEAUFORT, HILTON HEAD ISLAND, EDISTO BEACH, CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 923 PM EST SUN NOV 20 2016 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY. * LOCATIONS...MOST LOCATIONS NEAR AND WEST OF THE INTRA-COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * IMPACTS...FROST COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$
2 follow-up statements
182 WWUS72 KCHS 210822 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 322 AM EST MON NOV 21 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 211300- /O.CON.KCHS.FZ.W.0001.000000T0000Z-161121T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF MILLEN, SYLVANIA, METTER, STATESBORO, RINCON, SPRINGFIELD, REIDSVILLE, CLAXTON, PEMBROKE, RICHMOND HILL, GARDEN CITY, POOLER, SAVANNAH, LUDOWICI, HINESVILLE, FORT STEWART, TOWNSEND, ALLENDALE, HAMPTON, YEMASSEE, WALTERBORO, SAINT GEORGE, SUMMERVILLE, GOOSE CREEK, MONCKS CORNER, AND RIDGELAND 322 AM EST MON NOV 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...INLAND COUNTIES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$ GAZ117-119-139-141-SCZ048>052-211300- /O.CON.KCHS.FR.Y.0002.000000T0000Z-161121T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF WILMINGTON ISLAND, TYBEE ISLAND, DARIEN, BEAUFORT, HILTON HEAD ISLAND, EDISTO BEACH, CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 322 AM EST MON NOV 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...MOST AREAS NEAR AND WEST OF THE INTRA-COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * TEMPERATURES...IN THE MID 30S. * IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$
114 WWUS72 KCHS 211233 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 733 AM EST MON NOV 21 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 211345- /O.EXP.KCHS.FZ.W.0001.000000T0000Z-161121T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF MILLEN, SYLVANIA, METTER, STATESBORO, RINCON, SPRINGFIELD, REIDSVILLE, CLAXTON, PEMBROKE, RICHMOND HILL, GARDEN CITY, POOLER, SAVANNAH, LUDOWICI, HINESVILLE, FORT STEWART, TOWNSEND, ALLENDALE, HAMPTON, YEMASSEE, WALTERBORO, SAINT GEORGE, SUMMERVILLE, GOOSE CREEK, MONCKS CORNER, AND RIDGELAND 733 AM EST MON NOV 21 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... $$ GAZ117-119-139-141-SCZ048>052-211345- /O.EXP.KCHS.FR.Y.0002.000000T0000Z-161121T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF WILMINGTON ISLAND, TYBEE ISLAND, DARIEN, BEAUFORT, HILTON HEAD ISLAND, EDISTO BEACH, CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 733 AM EST MON NOV 21 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 20, 6:21 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 20, 6:21 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
621 PM EST Sun Nov 20 2016
.SYNOPSIS...
Cool high pressure will prevail into the middle of the week. A cold
front may move through the area Thursday with high pressure
following into next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The coldest night of the autumn season is underway, and we're
still anticipating a widespread freeze to occur for all inland
counties. Canadian high pressure centered to the west of the
Appalachians might keep just enough mixing within the boundary
layer to prevent it from getting too cold, but with excellent
radiational cooling to occur with clear skies, an extremely dry
air mass and calm/near calm winds, we're looking at about 3-5
hours of temps at or below freezing over and NW of locations
from inland Berkeley to inland Jasper in South Carolina, and
from Effingham to Long in Georgia. 29-32F will be common in
these locations where we have a Freeze Warning in effect,
except several degrees warmer near Lake Moultrie. Across
Charleston County, coastal Berkeley, coastal Colleton, Beaufort
County, coastal Jasper, Chatham County, coastal Bryan, coastal
Liberty and McIntosh County lowest temps will be 33-37F, except
a little warmer in downtown Charleston and the immediate
coastline.
We are somewhat concerned that inland McIntosh and inland
Chatham could come close to freezing in some locales, but not
enough probability nor coverage to include in the Freeze
Warning.
Local frost tools suggest that at least patchy frost will occur
as far east as near US-17, so we have added this to the
forecast. However, the dryness of the air mass indicates that
coverage shouldn't be enough to warrant any Frost Advisory.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday and Tuesday: A ridge over the central U.S. will move over the
east coast. This will continue a dry weather pattern for our area.
Northwesterly winds will allow for below normal temperatures on
Monday (generally in the lower to mid 60s). Monday night will again
be cold with clear skies and light winds allowing temperatures to
fall into the mid 30s for most locations away from the immediate
coast. Some spots could reach freezing well inland, but confidence
and coverage is not high enough to warrant a freeze watch with this
forecast. Dewpoints may be too low to generate much frost, but some
patchy frost can't be ruled out closer to the coast where dewpoints
will be a few degrees higher. As we head into Tuesday temperatures
will moderate to near normal (the lower 60s north and the upper 60s
south) under full sunshine. Lows will moderate as the ridge axis
approaches (generally in the 40s for most of the area).
Wednesday: The ridge axis will begin over the east coast, then shift
east/offshore as an trough approaches the Great Lakes region.
Thickness values, plenty of sunshine, and 850 mb southwest flow will
help push temperatures above normal for this time of year (generally
near 70 degrees across the north and the mid 70s far south).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The next upper trough and associated cold front look to push through
late Wednesday night and into Thursday. This upper trough and
associated cold front is shown to weaken considerably as it
approaches. Thus, it appears this will be another dry cold front
passage. Not much in the way of cooler air behind the front, with
winds shifting from south-southwest to west on Thursday, which
actually helps to push temperatures into the mid to upper 70s
Thursday. A considerable amount of uncertainty starts to show up by
later Thursday and beyond into the weekend. The GFS ensemble mean
shows zonal upper flow Friday then a low amplitude ridge builds from
the west Saturday. Have kept temperatures near normal both days. By
Sunday, uncertainty in the models is very high, with the GFS showing
deep layer moisture returning ahead of a fast approaching upper
trough, and the ECMWF is much slower with the upper trough, with
much drier conditions. For now have capped pops to slight chance
given the uncertainty. Temperatures near to slightly below
normal.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR.
Extended Aviation Outlook...VFR expected to prevail through the
week.
&&
.MARINE...
Tonight: High pressure will continue to nose in from the west
and northwest, leading to favorable marine conditions
characterized by veering winds from W-NW around to the N-NW
overnight at speeds no more than 12-17 kt. Seas will be held to
no higher than 2-4 ft, greatest across the outer Georgia waters.
A ridge will remain just west of the waters through Tuesday, then
shift east over the waters Wednesday. A weak cold front may approach
the area late Wednesday night or Thursday, but appears this front
will come through dry with not much cold advection and/or increase
in winds. Weak high pressure rebuilds west/northwest of the area
Friday. Winds generally 15 knots or less and seas 3 to 4 feet or
less through the period.
&&
.FIRE WEATHER...
We have maintained the Fire Danger Statement through Mon for RH
below 25% and very dry fuels.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning from 3 AM to 8 AM EST Monday for GAZ087-088-
099>101-114>116-137-138.
SC...Freeze Warning from 3 AM to 8 AM EST Monday for SCZ040-042>045-
047.
MARINE...None.
&&
NEAR TERM...
SHORT TERM...MS
LONG TERM...RFM
AVIATION...
MARINE...
FIRE WEATHER...Hazardous weather outlook, Nov 20, 3:20 PM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EST SUN NOV 20 2016 GAZ117>119-139>141-SCZ048>052-212030- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 320 PM EST SUN NOV 20 2016 ...FIRE DANGER STATEMENT IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-212030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER- 320 PM EST SUN NOV 20 2016 ...FIRE DANGER STATEMENT IN EFFECT THROUGH MONDAY EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-212030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 PM EST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Georgia, 2016Frost Advisories in South Carolina, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.